Alert archive / Indiana / Areal Flood Advisories in 2014
Areal Flood Advisory 21, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood advisory at Jun 19, 2014, 5:34 PM EDT for Boone County, Hamilton County, Indiana. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2014, 5:34 PM EDT (21:34 UTC)
- Expired
- Jun 19, 2014, 8:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Boone County, IN, Hamilton County, IN
The radar
The Indianapolis radar (KIND), 33 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1329 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
606
WGUS83 KIND 192134
FLSIND
FLOOD ADVISORY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
534 PM EDT THU JUN 19 2014
INC011-057-200030-
/O.NEW.KIND.FA.Y.0021.140619T2134Z-140620T0030Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE-HAMILTON-
534 PM EDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLOOD ADVISORY FOR...
SOUTHEASTERN BOONE COUNTY IN CENTRAL INDIANA...
SOUTHERN HAMILTON COUNTY IN CENTRAL INDIANA...
* UNTIL 830 PM EDT
* AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE ADVISORY AREA. DOPPLER
RADAR ESTIMATED RAINFALL OF ONE TO TWO INCHES OR MORE HAD FALLEN
IN A SHORT TIME IN THE ADVISORY AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE MINOR FLOODING TO
OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER
CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE MINOR FLOODING
INCLUDE...CARMEL...FISHERS...LEBANON...NOBLESVILLE AND ZIONSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
REMEMBER... TURN AROUND...DON'T DROWN.
&&
LAT...LON 4001 8594 3993 8594 3992 8622 3994 8653
4008 8652 4008 8609
$$
NIELDWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood advisory went out at Jun 19, 3:55 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 19, 3:55 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 355 PM EDT THU JUN 19 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 314 PM EDT THU JUN 19 2014 FRONTAL BOUNDARY TO SETTLE SOUTH THIS EVENING AND SWEEP SOUTH OF THE FORECAST AREA BY FRIDAY EVENING. THIS SHOULD BRING TEMPORARY END TO SCATTERED STORMS FRIDAY NIGHT UNDER WEAK RIDGING. FLATTENED UPPER LEVEL FLOW WITH MINOR SHORT WAVES MOVING THROUGH RETURN RAIN THREAT BY SUNDAY THAT CONTINUES INTO MIDWEEK. SOMEWHAT LOWER HEIGHTS INDICATE TEMPERATURES SLIGHTLY ABOVE NORMAL WITH HIGHS IN THE 80S AND LOWS 65 TO 70. && .NEAR TERM /TONIGHT/... ISSUED AT 314 PM EDT THU JUN 19 2014 SURFACE BOUNDARY HAS BECOME ACTIVE AGAIN WITH CAPES TO 3000 FEEDING INTO THE SE PUSHING BOUNDARY. LIKE YESTERDAY STORMS WILL BE MOST ACTIVE IN THE EARLY EVENING...WILL PRODUCE LOCALIZED DOWNBURSTS AND SMALL HAIL. LOW TEMPERATURES APPEAR ON TRACK DROPPING INTO THE UPPER 60S TO AROUND 70. && .SHORT TERM /FRIDAY INTO SUNDAY/... ISSUED AT 314 PM EDT THU JUN 19 2014 PROBLEMS TIE TO RAIN CHANCES IN MOST PERIODS. MODELS HAVE A GENERAL AGREEMENT AND A BLEND WAS USED. SHORT WAVE PUSHING SURFACE TROUGH EAST ACROSS INDIANA FRIDAY SHOULD SPELL FOR A CLOUDIER DAY AND HIGHER POPS WITH SHOWERS AND SCATTERED THUNDERSTORMS. SLIGHT TROUGHING ALOFT ALONG WITH SURFACE CYCLONIC TURNING MAY YIELD A LINGER SHOWER OR TWO FRIDAY NIGHT. DESPITE LOSS OF DEEP LAYERED MOISTURE. WEAK UPPER RIDGING SATURDAY WITH NE SURFACE FLOW SHOULD MAKE FOR A DRY DAY THOUGH COULDNT COMPLETELY RULE OUT SHOWER POSSIBILITIES FOR ALL AREAS GIVEN SLIGHT TROUGHING AND VERY WEAK WAVE MOVING THROUGH THE FLOW INTO OHIO. YET ANOTHER WEAK SHORT WAVE ROTATING THROUGH THE FLOW SOUTH OF THE CANADIAN UPPER LOW WILL HEAD TOWARD GREAT LAKES SUNDAY AND RETURNS A CHANCE OF SHOWERS ESPECIALLY UP THAT WAY BUT COULD SWEEP INTO OUR COUNTIES AS WELL. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ISSUED AT 237 PM EDT THU JUN 19 2014 THE LONG TERM BEGINS WITH AN UPPER RIDGE OVER THE AREA MOVING OFF TO THE EAST. AS IT DOES AN UPPER TROUGH OVER MANITOBA WILL MOVE SOUTHEAST INTO THE GREAT LAKES THROUGH THE REMAINDER OF THE LONG TERM. THIS WILL ALLOW FOR SHORTWAVES TO MOVE THROUGH THE MAIN TROUGH AND CAUSE THUNDERSTORM CHANCES THROUGHOUT THE LONG TERM STARTING IN THE NORTHWEST BY SUNDAY NIGHT AND OVERSPREADING THE AREA DURING THE DAY MONDAY. THERE IS SOME INDICATION THAT BRIEF UPPER RIDGING COULD DRY THINGS OUT FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT BUT MODELS ARE NOT IN AGREEMENT ON THIS FEATURE AND THUS WILL JUST HAVE LOWER POPS GOING DURING THAT TIME BUT NOT DRY. ONLY CHANGES TO ALLBLEND WERE FOR COLLABORATION PURPOSES BUT GENERALLY WERE NOT BIG. TEMPERATURES WILL DROP DURING THE PERIOD AS THE UPPER TROUGH GETS CLOSER AND BRINGS IN SOME COOLER CANADIAN AIR. && .AVIATION /DISCUSSION FOR 192100Z IND TAF UPDATE/... ISSUED AT 355 PM EDT THU JUN 19 2014 TIMED OUTFLOW BOUNDARY TO THE AIRPORT FROM 21Z-22Z WITH WINDS SHIFTING TO THE NORTHEAST AROUND 20 KNOTS AND GUSTING TO 30 KNOTS. OTHERWISE...NO CHANGES...LEFT VCTS GOING. PREVIOUS DISCUSSION FOLLOWS... RADAR SHOWS DEVELOPMENT OCCURRING IN A LINE THAT GOES OVER KIND...SO WILL INCLUDE TEMPO THUNDER THERE FOR THE FIRST COUPLE OF HOURS. OTHERWISE HIGH UNCERTAINTY/LOW CONFIDENCE FORECAST IN STORE FOR THIS ISSUANCE. WILL GO WITH PREVAILING VFR THROUGH MUCH OF THE PERIOD. CHANCES FOR THUNDERSTORMS WILL INCREASE AT THE SITES THIS AFTERNOON AS INSTABILITY INCREASES WITH AFTERNOON HEATING...BUT UPPER SINKING MOTION WILL OPPOSE DEVELOPMENT. THUS UNCERTAIN AS TO EXTENT OF CONVECTIVE DEVELOPMENT AND ANY TYPE OF PLACEMENT/TIMING. WITH THIS IN MIND WILL GO WITH VCTS THROUGH THE AFTERNOON AT THE SITES AS DEVELOPMENT COULD OCCUR AT ANY TIME BUT MAY NOT HAPPEN AT ANY PARTICULAR SITE. FOR TONIGHT CONTINUED TO CARRY VCTS AT KLAF ALL NIGHT SINCE IT WOULD BE CLOSEST TO DEALING WITH ANY CONVECTION THAT COULD RIDE OVER THE RIDGE. COULD ALSO SEE SOME FOG THERE WITH IT BEING NORTH OF THE FRONT AND HAVING LIGHT WINDS. GOING WITH VCTS AGAIN TOMORROW STARTING AROUND 15Z WITH AN UPPER WAVE PROVIDING MORE WIDESPREAD FORCING. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...TUCEK NEAR TERM...TUCEK SHORT TERM...TUCEK LONG TERM....CP AVIATION...CP/MK VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 19, 3:46 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 346 PM EDT THU JUN 19 2014 INZ021-028>031-035>049-051>057-060>065-067>072-202000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 346 PM EDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: SCATTERED THUNDERSTORMS WILL OCCUR. HAZARDS: FLASH FLOODING...LIGHTNING...GUSTY WINDS...SMALL HAIL. TIMING: THIS AFTERNOON AND TONIGHT. DISCUSSION: SCATTERED THUNDERSTORMS WILL OCCUR INTO TONIGHT. SOME THUNDERSTORMS MAY PRODUCE FLASH FLOODING FROM VERY HEAVY RAINFALL. SOME THUNDERSTORMS WILL ALSO PRODUCE WIND GUSTS TO 60 MPH AND HAIL TO MARBLE SIZE. THE FLASH FLOOD THREAT WILL LAST THROUGH THE NIGHT. THE HAIL AND WIND THREAT WILL DIMINISH BY MIDNIGHT. LIGHTNING IS A THREAT IN ALL THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE EACH DAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED. LIGHTNING AND HEAVY RAIN ARE POSSIBLE WITH ANY THUNDERSTORM. DISCUSSION: UPPER LEVEL DISTURBANCES AND A COUPLE OF COLD FRONTS WILL KEEP THE CHANCES FOR THUNDERSTORMS IN THE FORECAST FOR THE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE POSSIBLE THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) TUCEK
In the hours before
Local storm report, Jun 19, 4:19 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
419 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM FUNNEL CLOUD 3 NE MARKLEVILLE 40.01N 85.58W
06/19/2014 HENRY IN PUBLIC
APPROXIMATE LOCATION.... RECEIVED VIA TWITTER
&&
BHHLocal storm report, Jun 19, 4:23 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
423 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL FRANKTON 40.22N 85.77W
06/19/2014 E0.25 INCH MADISON IN PUBLIC
0247 PM TSTM WND DMG FRANKTON 40.22N 85.77W
06/19/2014 MADISON IN PUBLIC
TREES OR LIMBS DOWN. TIME ESTIMATED.
&&
BHHLocal storm report, Jun 19, 4:33 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
433 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL FISHERS 39.95N 86.02W
06/19/2014 E0.25 INCH HAMILTON IN NWS EMPLOYEE
&&
BHHLocal storm report, Jun 19, 4:34 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
434 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM FLASH FLOOD 4 SW WINCHESTER 40.13N 85.03W
06/19/2014 RANDOLPH IN DEPT OF HIGHWAYS
ALL LANES CLOSED BY HIGH WATER ON HIGHWAY 35.
&&
NIELDLocal storm report, Jun 19, 4:38 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
438 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM FLASH FLOOD 13 W LYNN 40.05N 85.19W
06/19/2014 RANDOLPH IN DEPT OF HIGHWAYS
ALL LANES CLOSED BY HIGH WATER ON HIGHWAY 35.
&&
CORRECTED LOCATION
NIELDLocal storm report, Jun 19, 5:15 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
515 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG TIPTON 40.28N 86.04W
06/19/2014 TIPTON IN TRAINED SPOTTER
CARTS ROLLED INTO AND SCRAPED CARS. STOP SIGN BASED IN
CONCRETE WEIGHT BLEW OVER AND POSSIBLY DRAGGED. LOCATED
AT MARSH STORE. TIME ESTIMATED.
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 10:40 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 50 min |
| Jun 18, 11:06 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Montgomery, Tippecanoe, Tipton | 39 min |
| Jun 18, 11:43 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Madison, Montgomery | 47 min |
| Jun 19, 5:15 AM EDT | Areal Flood Warning | IND | Randolph | 9 hr |
| Jun 19, 7:48 AM EDT | River Flood Warning | IND | Delaware, Randolph | 24 hr |
| Jun 19, 8:09 AM EDT | Special Weather Statement | IND | Randolph | 21 min |
| Jun 19, 2:30 PM EDT | Special Weather Statement | IND | Henry | 30 min |
| Jun 19, 2:42 PM EDT | Special Weather Statement | IND | Tipton | 33 min |
| Jun 19, 2:54 PM EDT | Flash Flood Warning | IND | Henry, Randolph | 3 hr |
| Jun 19, 2:59 PM EDT | Flash Flood Warning | IND | Henry, Randolph | 3 hr |
| Jun 19, 3:03 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Howard, Madison, Tipton | 42 min |
| Jun 19, 3:33 PM EDT | Areal Flood Advisory | IND | Hamilton, Madison, Tipton | 4 hr |
| Jun 19, 3:44 PM EDT | Tornado Warning | IND | Delaware, Henry, Madison | 31 min |
| Jun 19, 3:58 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton | 32 min |
| Jun 19, 4:04 PM EDT | Flash Flood Warning | IND | Henry | 5 hr |
| Jun 19, 4:19 PM EDT | Areal Flood Advisory | IND | Carroll, Clinton, Tipton | 3 hr |
| Jun 19, 5:14 PM EDT | Areal Flood Advisory | IND | Carroll, Howard, Tippecanoe | 3 hr |
| Jun 19, 5:59 PM EDT | Flash Flood Warning | IND | Boone, Hamilton | 6 hr |
| Jun 19, 6:10 PM EDT | Areal Flood Advisory | IND | Hancock, Marion | 3 hr |
| Jun 19, 6:30 PM EDT | Areal Flood Warning | IND | Delaware, Henry, Randolph | 6 hr |
Nearby
Areal Flood Advisories in Indiana, 2014Every areal flood advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.